Alert archive / California / Wind Advisories in 2009
Wind Advisory 22, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Oct 1, 2009, 3:00 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2009, 3:00 AM PDT (10:00 UTC)
- Expired
- Oct 1, 2009, 12:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2223 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 011000 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 300 AM PDT THU OCT 1 2009 CAZ042-048-050-011900- /O.NEW.KSGX.WI.Y.0022.091001T1000Z-091001T1900Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 300 AM PDT THU OCT 1 2009 ...WIND ADVISORY IN EFFECT UNTIL NOON PDT TODAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT TODAY. SURFACE HIGH PRESSURE IN THE GREAT BASIN WILL CAUSE LOCAL MODERATELY STRONG SANTA ANA WINDS THIS MORNING...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THE WINDS WILL SLOWLY DECREASING THIS AFTERNOON. THERE WILL BE LOCAL NORTHEAST TO EAST WIND GUSTS TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ ATKIN
1 follow-up statement
000 WWUS76 KSGX 011858 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1158 AM PDT THU OCT 1 2009 ...THE WIND ADVISORY WILL EXPIRE AT NOON... .GUSTY OFFSHORE WINDS WILL SLOWLY WEAKEN THROUGH THE AFTERNOON. CAZ042-048-050-012000- /O.EXP.KSGX.WI.Y.0022.000000T0000Z-091001T1900Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 1158 AM PDT THU OCT 1 2009 ...WIND ADVISORY WILL EXPIRE AT NOON PDT TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON PDT TODAY. GUSTY OFFSHORE FLOW WILL CONTINUE ACROSS THE INLAND VALLEYS AND THE INLAND ORANGE COUNTY COASTAL PLAIN THIS AFTERNOON...BUT WIND GUSTS ARE EXPECTED TO REMAIN BELOW 35 MPH. $$ SCV
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Sep 30, 2:30 PM PDT, 12 hours 30 minutes earlier.
Area forecast discussion, Sep 30, 2:30 PM PDT, 12 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PDT WED SEP 30 2009 .SYNOPSIS...A TROUGH OF LOW PRESSURE WILL MOVE OUT OF CALIFORNIA TODAY AND STRONG WINDS IN THE MOUNTAINS AND DESERTS WILL DECREASE. THE FLOW WILL TURN OFFSHORE AND CLEAR THE SKIES. THURSDAY WILL BE WARMER AND VERY DRY ESPECIALLY WEST OF THE MOUNTAINS AND GUSTY OFFSHORE WINDS ARE EXPECTED THROUGH THE MOUNTAIN PASSES. ANOTHER DEEP LOW PRESSURE TROUGH WILL SETTLE OVER THE REGION OVER THE WEEKEND AND NEXT WEEK...BRINGING MUCH COOLER WEATHER AND GUSTY WINDS TO THE MOUNTAINS AND DESERTS. THERE IS ALSO A SLIGHT CHANCE OF SHOWERS SUNDAY...MAINLY ALONG THE FOOTHILLS AND COASTAL SLOPES. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. CLEAR AND MILD THIS AFTERNOON ACROSS THE FORECAST AREA. SURFACE HIGH PRESSURE HAS BEGUN TO MOVE INTO THE GREAT BASIN AND LOCAL SURFACE PRESSURE GRADIENTS ARE NOW OFFSHORE TO THE NORTH WITH ABOUT -1 MB SAN-DAG. SOME STATIONS IN SAN BERNARDINO COUNTY VALLEYS AND MOUNTAINS ARE ALREADY REPORTING LOW RH AND NORTH WINDS WITH GUSTS BETWEEN 15-20 MPH. FURTHER SOUTH...ONSHORE PRESSURE GRADIENTS CONTINUE WITH ABOUT 4 MB SAN-IPL. MUCH WARMER WEST OF THE MOUNTAINS THURSDAY AS THE OFFSHORE FLOW STRENGTHENS. THE PRESSURE GRADIENTS PEAK THURSDAY MORNING WITH ABOUT -4 TO -5 MB ACROSS THE MOUNTAINS. AT THE SAME TIME...850 MB TEMP GRADIENTS PEAK AT ABOUT 4C TO 5C. NOT MUCH UPPER LEVEL SUPPORT WITH THIS EVENT SO THE WINDS WILL MAINLY BE GRADIENT DRIVEN. THE 12Z NAM INDICATES 925 MB WINDS INCREASING TO ABOUT 25 KNOTS BELOW THE CAJON PASS AND ACROSS THE WESTERN INLAND EMPIRE BY 09Z...THEN BELOW THE PASSES AND CANYONS OF SAN DIEGO COUNTY BY 12Z. CURRENT FORECAST CALLS FOR SUSTAINED WINDS OF 15-25 MPH WITH LOCAL GUSTS IN EXCESS OF 40 MPH IN THE USUAL LOCATIONS. RH WILL DROP INTO THE SINGLE DIGITS IN MANY LOCATIONS AND TEMPS WILL JUMP UP INTO THE MID 80S AND LOW 90S WEST OF THE MOUNTAINS. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. THE OFFSHORE FLOW WILL BE SHORT LIVED AS ONSHORE FLOW REDEVELOPS OVER THE AREA BY FRIDAY AFTERNOON. THIS WILL BRING COOLING TO THE COASTAL AREAS...BUT IT WILL REMAIN WARM AND VERY DRY INLAND. LOW CLOUDS AND FOG SHOULD RETURN TO THE COAST FRIDAY NIGHT. A DEEP LOW PRESSURE SYSTEM WILL DEVELOP OVER THE PAC N.W. EARLY SATURDAY AND THEN DROP SOUTHWARD INTO THE WESTERN U.S. THROUGH MONDAY. THIS WILL BRING A SIGNIFICANT COOLING TREND...GUSTY ONSHORE WINDS IN THE MOUNTAINS AND DESERTS...AND A MUCH DEEPER MARINE LAYER. TEMPS ON SATURDAY WILL BE ABOUT 5 DEGREES BELOW NORMAL...AND WINDS WILL INCREASE IN THE MOUNTAINS AND DESERTS AS THE PRESSURE GRADIENT TIGHTENS AND MID-UPPER LEVEL WINDS STRENGTHEN. MARINE LAYER CLOUDS ARE EXPECTED TO SPREAD ALL THE WAY UP ONTO THE COASTAL MOUNTAINS SLOPES BY LATE SATURDAY NIGHT OR EARLY SUNDAY MORNING. THERE IS A SLIGHT CHANCE OF LIGHT SHOWERS BY SUNDAY...MAINLY NEAR THE FOOTHILLS AND ON THE COASTAL SLOPES. SUNDAY AND MONDAY WILL BE THE COOLEST DAYS WITH INLAND TEMPERATURES ABOUT 15 DEGREES BELOW SEASONAL AVERAGES. HIGHS WILL BE MAINLY IN THE 60S WEST OF THE MOUNTAINS WITH LOW 70S POSSIBLE IN THE WARMEST INLAND VALLEYS. THE MOUNTAINS WILL BE QUITE COOL...ESPECIALLY ON THE MID COASTAL SLOPES NEAR THE BASE OF THE MARINE INVERSION. A POSITIVE TILT TROUGH LINGERS OVER THE WESTERN U.S. THROUGH THE MIDDLE OF NEXT WEEK. TEMPERATURE SHOULD REMAIN SOMEWHAT BELOW SEASONAL AVERAGES. PATCHY LOW CLOUDS AND FOG WILL CONTINUE WEST OF THE MOUNTAINS. && .AVIATION... 301915Z...MARINE LAYER DEPTH THIS AFTERNOON WAS AROUND 3000 FEET AND SHOULD LOWER SIGNIFICANTLY OVERNIGHT TO LESS THAN 500 FEET BY SUNRISE. MARINE LAYER REMAINS DISRUPTED AND NOT LIKELY TO HAVE ANY MORE THAN SCATTERED STRATOCU OVERNIGHT WHICH SHOULD DISSIPATE BEFORE SUNRISE. ABOVE THE MARINE LAYER...A MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES WILL CONTINUE THROUGH THURSDAY. OFFSHORE FLOW WILL BRING LOCAL GUSTY NORTHEAST WINDS THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS WITH ASSOCIATED UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR...ESPECIALLY VICINITY OF KONT LATE TONIGHT AND THURSDAY. ALSO...OFFSHORE FLOW ON THURSDAY COULD RESULT IN MAXIMUM TEMPS AT KSNA ANYWHERE BETWEEN 32C AND 35C AND NEAR 30C AT KSAN. HORTON && .SGX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FOR TONIGHT THROUGH THURSDAY AFTERNOON...SEE LAXRFWSGX. && PUBLIC...SCV AVIATION...HORTON FIRE WEATHER...BALFOUR
Hazardous weather outlook, Sep 30, 8:15 PM PDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 815 PM PDT WED SEP 30 2009 CAZ042-043-048-050-055-056-057-058-060-061-062-011200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 815 PM PDT WED SEP 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...REST OF TONIGHT RED FLAG WARNING IN EFFECT FOR WINDS GUSTING TO 35 MPH OR HIGHER AND RELATIVE HUMIDITY AT OR BELOW 15 PERCENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RED FLAG WARNING IN EFFECT TO 6 PM PDT THURSDAY FOR WINDS GUSTING TO 35 MPH OR HIGHER AND RELATIVE HUMIDITY AT OR BELOW 15 PERCENT. STRONG ONSHORE WINDS ARE EXPECTED SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MACKECHNIE
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.